The Diabetes Forum Support Community For Diabetics Online banner

1 - 10 of 10 Posts

·
Registered
Joined
·
3 Posts
Discussion Starter #1
im a software programmer. in the last year i got diagnosed with type 2 diabetes, neuropathy, lost a job, got and got dumped. i lost about 50 pounds before i realized i had diabetes, the doctor didn't pick it up somehow. i did get a new job, but the drugs from the neuropathy mess me up pretty badly considering i have to be able to think for a living. i don't really have any family, and i'm finding it is getting hard to even care much about controlling it, except that it causes a lot of pain. and i don't tolerate most of the things they try to give me for the neuropathy. they don't stop pain they just make me sick.
 

·
Super Moderator
Joined
·
6,161 Posts
Welcome to the forum, though I'm sorry for the problems you're having that brought you here.

I don't have neuropathy, but I do take neurontin for pain and it's one of the meds in my sleep mix. Is that what you're taking? One of the side effects is sleepiness, is that what you're experiencing? I know it has a relatively short half-life and docs tend to want the blood level to be maintained via taking it several times/day.

Are you being treated for depression? Getting help for depression doesn't make problems go away, but it can help putting them in perspective and providing the ability to cope with and manage them. I'm wondering if you could seek out a diabetes support group in your area? Perhaps the local hospital or your doc might know of some resources? Just throwing out ideas ... dealing with the blues is a good first step in dealing with your diabetes.

Glad you're here.
 

·
Registered
Joined
·
3 Posts
Discussion Starter #3
Welcome to the forum, though I'm sorry for the problems you're having that brought you here.

I don't have neuropathy, but I do take neurontin for pain and it's one of the meds in my sleep mix. Is that what you're taking? One of the side effects is sleepiness, is that what you're experiencing? I know it has a relatively short half-life and docs tend to want the blood level to be maintained via taking it several times/day.

Are you being treated for depression? Getting help for depression doesn't make problems go away, but it can help putting them in perspective and providing the ability to cope with and manage them. I'm wondering if you could seek out a diabetes support group in your area? Perhaps the local hospital or your doc might know of some resources? Just throwing out ideas ... dealing with the blues is a good first step in dealing with your diabetes.

Glad you're here.
yes, i take neurontin, but it doesn't really work, it just turns me into a zombie where i can't communicate very well, which tends to get you fired in a job. cymbalta made me so sick i couldn't eat and it made me feel unstable. they've tried a lot of things.
my doctor is pretty much worthless, i will get a new one when i get my new insurance. i will look for a support group.
 

·
Registered
Joined
·
4,368 Posts
I had some neuropathy befor dx but most of it is gone now. Are you bgs controlled now. I found getting them close to normal really helps with the neuropathy. I still have a few twinges in my toes and fingers but for the most part is gone. Many people take ALA ( alpha lipoic acid) to help with neuropathy.
 

·
Registered
Joined
·
141 Posts
I have self-diagnosed neuropathy, but not to the point where I can't tolerate the pain, so no meds. I am trying to get my bg low enough with diet and exercise that the symptoms will hopefully go away. At least that is the way it has worked for some at this forum.

I'm wondering if maybe the meds are responsible for some of your depression, but I don't know that, just a guess. Welcome to the forum. There are lots of folks who can help you out here.
 

·
Registered
Joined
·
3 Posts
Discussion Starter #7
I have self-diagnosed neuropathy, but not to the point where I can't tolerate the pain, so no meds. I am trying to get my bg low enough with diet and exercise that the symptoms will hopefully go away. At least that is the way it has worked for some at this forum.

I'm wondering if maybe the meds are responsible for some of your depression, but I don't know that, just a guess. Welcome to the forum. There are lots of folks who can help you out here.
well, a lot of the pain meds are seritonin meds, which are also used to treat depression. and i don't tolerate them very well. i find they make me more depressed. between the doctor and the neurologist they want me to take so many pills i'd be taking about 20 pills a day. i'm sure that some of them do contribute to depression.

i didn't get much from the doctor, he pretty much said "you have type 2 diabetes, heres a prescription, come back in 6 weeks, and then he ran out the door. pharmacists give you better information than doctors

my bg is mostly under control. i have very little appetite anymore. i ride a bike a lot. when i stop the meds for the neuropathy my feet feel like they're going to explode pretty quickly. the girlfriend dumped me in part because the diabetes upset her. if i had just done what she told me to, go to the chiropractor, gotten acupuncture, checked into the mayo clinic, eaten nothing but fish, i wouldn't have diabetes. like eating carbs was a terrible character flaw.

better off without her, but that still causes depression too.
when my new insurance starts i will find a better doctor, although that seems pretty much random if they're any good or not.
 

·
Registered
Joined
·
141 Posts
There are several opinions on what causes diabetes. Some say it is hereditary, not from eating carbs. I don't believe anyone knows for sure what causes it, but even if it was caused by eating carbs, from what I have learned on this forum, it wouldn't take many carbs at all to get it.
 

·
Registered
Joined
·
141 Posts
By the way, you said you have your bg mostly under control. I don't know what it has been running, but I learned on this forum that 140 and above does lots of damage to the body, most try to keep it under 130, lots try to keep it lower.
 
O

·
Guest
Joined
·
0 Posts
welcome Chris :) I'm sorry to hear you've been having a tough time. I can relate as I'm currently being treated and still being tested for my stomach disorder (functional dyspepsia) and part of that treatment involved trialling me on anti-depressant drugs. A couple of those drugs were seratonin uptake inhibitors which I had really bad reactions too. The last one, Pristiq I had a very bad depressive episode where I wanted to suicide. It only lasted minutes, but I was shaking for hours afterwards. So I guess some drugs just do not agree with us. I hope your docs are able to get you on the right medication that works well for you. I've been advised to look at alternative therapies too to help with my symptoms... maybe that's an option for you? I'm sure you'll find this a great place for support and info. Keep us posted on how you're doing.
 
1 - 10 of 10 Posts
Top